MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD PUMP PU VALVES 50 ML, IN/OUT Ø12 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD PUMP PU VALVES 50 ML, IN/OUT Ø12 MM; VENTRICULAR ASSIST DEVICE
Model Number P50P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 01/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The site reported that on (b)(6) 2024, the patient demonstrated a loss of their cough and gag reflexes, as well as diffuse weakness that was mildly asymmetric.A head ct was obtained confirming a small mca infarct.Additionally, the patient developed a gi bleed on the same day, so all anticoagulation was stopped.Neuro was consulted, and no other interventions were recommended.The site is continuing close monitoring for any neurological changes.The berlin heart excor blood pump functioned as intended, maintaining complete filling, and emptying throughout the event.Two small punctate deposits were noted on the lvad inflow at the time of the event and were stable throughout.A pump change was not performed.
 
Additional Manufacturer Narrative
The excor blood pump (lvad), s/n: (b)(6) is in use on the patient since on (b)(6) 2024.We have reviewed the production records of the excor blood pump, s/n: (b)(4), this pump was produced according to our specification.

Brand Name
BLOOD PUMP PU VALVES 50 ML, IN/OUT Ø12 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
MDR Report Key18609188
Report Number3008454189-2024-00003
Device Sequence Number2406028
Product Code DSQ
UDI-Device Identifier04260090040010
UDI-Public04260090040010
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/30/2024
Report Date (Section F) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberP50P-001
Device Catalogue NumberP50P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/25/2024
Device Age15 MO
Event Location Hospital
Date Report to Manufacturer01/25/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age10 YR
Patient SexFemale
Patient Weight33 KG
Date Report Sent to FDA01/30/2024